Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 98, NWS Norman, OK

May 19, 2025Clay County, Texas

NWS Norman, OK issued this tornado warning at May 19, 2025, 2:30 PM CDT for Clay County, Texas. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2025, 2:30 PM CDT (19:30 UTC)
Expired
May 19, 2025, 3:00 PM CDT
In force
30 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Clay County, TX

The radar

The Altus AFB radar (KFDR), 105 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 2:35 PM CDTHAIL 1.755 Nne Bluegrove, TXRelayed through NWSChat.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 12:03 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2312 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.3
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted.

961 
WFUS54 KOUN 191930
TOROUN
TXC077-192000-
/O.NEW.KOUN.TO.W.0098.250519T1930Z-250519T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
230 PM CDT Mon May 19 2025

The National Weather Service in Norman has issued a

* Tornado Warning for...
  Southeastern Clay County in northern Texas...

* Until 300 PM CDT.

* At 229 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 4 miles east of Bluegrove, moving northeast at 30 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Clay County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3373 9825 3392 9797 3391 9796 3391 9797
      3390 9798 3366 9798 3360 9818
TIME...MOT...LOC 1929Z 246DEG 25KT 3370 9816 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Schueth
3 follow-up statements
195 
WWUS54 KOUN 191942
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
242 PM CDT Mon May 19 2025

TXC077-192000-
/O.CON.KOUN.TO.W.0098.000000T0000Z-250519T2000Z/
Clay TX-
242 PM CDT Mon May 19 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EAST
CENTRAL CLAY COUNTY...

At 242 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles north of Bellevue, moving northeast at 25 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Clay County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3378 9817 3389 9798 3369 9798 3364 9811
TIME...MOT...LOC 1942Z 243DEG 20KT 3374 9806 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Schueth
706 
WWUS54 KOUN 191953 RRA
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
253 PM CDT Mon May 19 2025

TXC077-192000-
/O.CON.KOUN.TO.W.0098.000000T0000Z-250519T2000Z/
Clay TX-
253 PM CDT Mon May 19 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EAST
CENTRAL CLAY COUNTY...

At 253 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles south of Terral, moving northeast at 30 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Clay County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3384 9806 3389 9798 3369 9798 3366 9805
TIME...MOT...LOC 1953Z 246DEG 25KT 3377 9797 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Schueth
050 
WWUS54 KOUN 191959
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
259 PM CDT Mon May 19 2025

TXC077-192009-
/O.EXP.KOUN.TO.W.0098.000000T0000Z-250519T2000Z/
Clay TX-
259 PM CDT Mon May 19 2025

...THE TORNADO WARNING FOR EAST CENTRAL CLAY COUNTY WILL EXPIRE AT
300 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3384 9806 3389 9798 3369 9798 3366 9805
TIME...MOT...LOC 1959Z 246DEG 25KT 3378 9794 

$$

Schueth

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 19, 2:18 PM CDT, 12 minutes earlier. Its key messages:

  • Updated at 1251 PM CDT Mon May 19 2025
  • Severe weather Today/Tonight. Very large hail, damaging winds, and strong tornadoes.
  • Shower/storm chances return end of the week into the weekend.
Area forecast discussion, May 19, 2:18 PM CDT, 12 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Norman OK
218 PM CDT Mon May 19 2025

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 1251 PM CDT Mon May 19 2025

 - Severe weather Today/Tonight. Very large hail, damaging winds,
   and strong tornadoes.

 - Shower/storm chances return end of the week into the weekend.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 1251 PM CDT Mon May 19 2025

A severe weather outbreak is possible across parts of our forecast
area this afternoon at least through the evening, impacting
generally the eastern half of our CWA.  The upper trough currently
over the Colorado/New Mexico Rockies will start digging across the
Southern Plains eventually pushing a cold front through late tonight
although the impactful severe weather will initiate early this
afternoon near and east of an advancing dryline.  Very moist in the
low levels with moderate surface-based instability already in place
east of the dryline per this mornings 12Z balloon observation
sounding with a mid-level cap. As this mornings stratus continues to
burn off, diurnal heating along with steepening mid-level lapse
rates will increase the instability strong to extreme (SBCAPE 4000-
5000 Jkg) while breaking the mid-level cap early in the afternoon as
per latest forecast soundings.  Deep-layer shear remains strong and
will perhaps strengthen as the upper wave approaches.

An initial round of severe storms will be possible along and east of
the dryline early in the afternoon across all but our far western
counties bordering the TX/OK Panhandles where the cap should be
eroded.  Elevated convection from shortwaves ejected from the main
wave may also start becoming surface-based by afternoon as well.
However, the timing for the highest severe risk and round #2 near
and east of the dryline will be toward late afternoon with the peak
heating and strongest instability and shear.  Expecting the dryline
to have punched further east across west-central Oklahoma and
adjacent western north Texas by late afternoon, so all areas near to
the east of this advancing dryline will be in the highest risk area
into the evening hours as the main upper wave comes through.
Conditions will be favorable for supercells producing very large
hail, damaging wind gusts, and a potential for strong numerous
tornados.  Storm motion for unbroken cells will be steered to the
northeast. The severe risk will lower behind the dryline.

The severe risk is expected to end in our forecast area by
midnight as upper level support begins to move out. A cold front
will sweep through overnight scouring out the moisture by morning.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 1251 PM CDT Mon May 19 2025

All storm POPs out of the forecast by sunrise Tuesday with the cold
front pushing across southeast Oklahoma.  Will be sunny, cooler, and
less muggy within a cooler and drier air mass under the exiting
upper trough.  Temperatures Monday will return to more seasonably
average (lower to mid 80s highs) and cooler nights (50s).  Northwest
flow aloft returns Wednesday with a brief return of southerly
surface winds before a weak cold front passage late Wednesday.  Will
see a brief warming trend on Wednesday although meager moisture
return as we should stay dry.  There could be some MCS activity
coming down the Central Plains Wednesday night with the return of
northwest flow although for now would be east of our forecast area
perhaps affecting northeast Oklahoma.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 201 AM CDT Mon May 19 2025

Low rain chances will return Thursday and continue into the weekend.
Subtle disturbances moving through the mid/upper level flow could
lead to some showers/storms late this week. A shortwave moving
across the northern/central Plains could bring a chance for rain
this weekend. However, there area differences in the models as to
timing/strength/path of this shortwave so definitely uncertainty
with the forecast late this week/weekend.

Another front is expected to move across the area Wednesday
night/Thursday which will lead to slightly cooler temperatures
(compared to Wednesday) on Thursday with highs in the 70s to low/mid
80s. After Thursday, highs in the 80s and 90s are expected into the
weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1213 PM CDT Mon May 19 2025

MVFR ceilings are gradually lifting / shifting eastward. Multiple
rounds of severe thunderstorms are expected over the next 12
hours. Have included PROB30 groups where impacts is most possible.
A cold front will bring northwesterly winds across the region
early Tuesday morning.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  58  79  56  85 /  50   0   0   0
Hobart OK         57  81  55  90 /  10   0   0   0
Wichita Falls TX  60  82  58  90 /  20   0   0   0
Gage OK           51  81  51  85 /  10   0   0   0
Ponca City OK     56  78  52  81 /  50   0   0   0
Durant OK         64  79  58  85 /  60   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...68
SHORT TERM...68
LONG TERM....25
AVIATION...14

In the hours before

Special weather statement, May 19, 1:31 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Norman OK
131 PM CDT Mon May 19 2025

OKZ026-030-031-191900-
Pottawatomie OK-Seminole OK-Lincoln OK-
131 PM CDT Mon May 19 2025

...A strong thunderstorm will impact portions of northwestern
Seminole, southeastern Lincoln and northern Pottawatomie Counties
through 200 PM CDT...

At 131 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shawnee, moving northeast at 50 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Shawnee, Tecumseh, Chandler, Stroud, Prague, Meeker, Davenport,
Johnson, Sparks, Kendrick, Dale, Bethel Acres, Aydelotte, and
Centerview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3543 9662 3541 9662 3523 9700 3538 9706
      3563 9697 3592 9662 3544 9662 3545 9654
TIME...MOT...LOC 1831Z 221DEG 43KT 3534 9698

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Meister
Local storm report, May 19, 2:15 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
215 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     Hail             1 SW Sulphur            34.50N 96.99W
05/19/2025  E1.75 Inch       Murray             OK   Emergency Mngr

&&

JH
Local storm report, May 19, 2:19 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
219 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     Hail             1 W Sulphur             34.51N 96.99W
05/19/2025  E1.75 Inch       Murray             OK   Trained Spotter

&&

JH
Local storm report, May 19, 2:20 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
220 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     Hail             1 NE Sulphur            34.52N 96.96W
05/19/2025  E1.00 Inch       Murray             OK   Public

            Report from mPING: Quarter (1.00 in.).

&&

JH
Local storm report, May 19, 2:27 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
227 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     Hail             2 SW Sulphur            34.49N 97.00W
05/19/2025  E2.00 Inch       Murray             OK   Public

            Report from mPING: Hen Egg (2.00 in.).

&&

JH
Local storm report, May 19, 2:29 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Norman OK
229 PM CDT Mon May 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     Hail             1 S Allen               34.86N 96.41W
05/19/2025  M1.00 Inch       Pontotoc           OK   Emergency Mngr

            NWSChat Report.

&&

AZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 1:03 PM CDTSpecial Weather StatementOUNArcher27 min
May 19, 1:09 PM CDTSevere Thunderstorm WarningOUNArcher51 min
May 19, 1:54 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNArcher, Clay51 min
May 19, 1:55 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNArcher20 min
May 19, 2:18 PM CDTSevere Thunderstorm WarningOUNClay42 min
May 19, 2:53 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNClay52 min
May 19, 3:01 PM CDTSevere Thunderstorm WarningOUNArcher, Clay44 min
May 19, 3:20 PM CDTSevere Thunderstorm WarningOUNClay25 min
May 19, 3:40 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNClay50 min
May 19, 4:21 PM CDTSevere Thunderstorm WarningOUNArcher, Clay39 min
May 19, 4:55 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNClay50 min
May 19, 5:44 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNClay31 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.